Montelukast : Hi I’m on foxtail plus... - Asthma UK communi...

Asthma UK community forum

17,627 members22,019 posts

Montelukast

JanStott profile image
JanStott

Hi I’m on foxtail plus montelukast since taking montelukast my skin is bruising and cutting so easy it’s like my skin is paper thin anybody else had this problem? Here is a photo of my latest bump all I did was walk into the door handle whilst coming out of the bathroom 😱

22 Replies

#fostair I mean

Yes, but from steroids. Mine are not quite so bad but still annoying and sometimes looking quite dramatic.

Ooh that looks bad!

I also bruise very very easily (my daughter says I’ve got skin like a peach!) and have done for years now. The slightest knock and I’ve got a bruise. I often see the bruise and can’t recall banging myself, but luckily so far no cuts.

I put it down to steroid inhalers, that’s when mine started so I suppose there’s no answer to it really, I don’t know if one is better than another where thin skin is concerned. 🙁. I’ve been on symbicort, then Duoresp Spiromax and now Trimbow and I’ve had this bruising problem from the start. 🤦🏻‍♀️ .

It’s definitely no fun having thin skin that damages easily. If you find something that helps please let me know. Take care 😊

That is quite a bruise. If you haven't done so, I would recommend that you report this side effect to your GP ASAP. There is also a website for reporting side effects.

Hi, I've been talking Montelucast for over 3 years and my skin is very thin. I have regular petechiae, bruise really easily and my skin tears at the slightest knock. I am being investigated under haemotology for a bleeding disorder but so far all the tests have come back normal, which is not unusual apparently. They don't seem to think it's my medication but I am very suspicious.

JanStott profile image
JanStott in reply to Maya_227

My GP said montelukast can cause bruising, I have Lichen Sclerosis also and wonder if this can spread!

Montelukast can cause severe bruising in some patients and given the severity of your bruise it's probably best to report it. It's to do with platelets not being able to do their job effectively. Your doctor may wish to run a blood tests to establish how severe the problem is.

JanStott profile image
JanStott in reply to Poobah

I’ve had blood tests and everything was normal!

Poobah profile image
Poobah in reply to JanStott

If this type of bruising has only started since you've been on Montelukast then that looks to be the culprit. However, if you started Fostair only a short time before the Montelukast then it will be difficult to know which is causing the problem. If Montelukast is stopped you should see improvement in a couple of weeks. If there's no improvement then you'll know it's unlikely to be that medication. But don't stop any medication without discussing it with your doctor first.

JanStott profile image
JanStott in reply to Poobah

Actually I think I started them both around the same time, thinking about it!

Poobah profile image
Poobah in reply to JanStott

That complicates things! I bruise easily but not as severe as that bruise in your photo, and I've had some whoppers. If you aren't happy with the side effects then you should discuss an elimination plan with your doctor to establish which medication is causing the problems. Are you taking Vitamin D by any chance?

JanStott profile image
JanStott in reply to Poobah

Yes I’m taking vitamin D3

Poobah profile image
Poobah in reply to JanStott

If you take 1/10th Vitamin K Mk7 to your VitD3 it should improve things and prevent calcification. As a happy byproduct, the VitK Mk7 will also help blood clotting too. But still recommend talking to your doctor about the bruising.

If you want to know more about the co-factors that assist VitD3 absorption and to avoid deficiencies that can occur when taking VitD by itself, there's a very knowledgeable Facebook group; Vitamin D & Co-factors. UK

I attach a diagram of how the co-factors work together.

I was having bruising and I was told it was due to me not rinsing my mouth after taking fostair. It then improved considerably, and when I stopped taking monelukast(for having earache- common side effect )it’s gone completely.

I’m wondering whether my GP can take me off it, the only pro to taking it is my peak flow reading is better.

I’ve always bruised easily, which worsened slightly when I was put on Asprin. I was then changed to Clopidogrel and my usual tiny bruises became massive.Blood tests came back normal and the GP has now referred me to haematology. There was no mention of Montelukast or Fostair being the cause. Could be of course.

Hi I'm on fostair and montelukast and also have this problem gp put it down to being anemic but I still have the problem of bruising easily .

My skin is exactly the same. I take seritde , spririva and montelukast

My doctor has confirmed that 30 plus years of steroids have caused it. My lower arms are so scared from skin tears from the slightest knock I now look like I self harm. I’ve been questioned at work because of my bruises if my loving husband is abusing me ( he’s definitely not)

I keep a ready supply of “steri strips “ handy and keep a first aid kit in my handbag

I’ve found that children’s shin pads are the ideal size for my lower arms and when worn over a pair of socks with feet cut off I can garden and work around home with less tears

Take care, I know how frustrating fragile skin can be

JanStott profile image
JanStott in reply to Julesg16

I know exactly how you feel people have asked me the same 😢 Take care xx

Julesg16 profile image
Julesg16 in reply to JanStott

Thanks Jan x

Hello. Just to add to the pot. I bruise around my wrist and hands without bashing into anything. It looks horrible. G P told me it is side effect of taking Omeprazole.

Thank you everyone for your comments, take care xx

You may also like...